Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 25, 2015, 6:26 PM CDT for Perry County, Pope County, Yell County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 6:26 PM CDT (23:26 UTC)
- Expired
- May 25, 2015, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Perry County, AR, Pope County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:35 PM CDT | TORNADO | 1 Nne Carden Point Park, AR | SOME TREES AND POWER LINES WERE BLOWN DOWN. TORNADO WAS 0.4 MILES LONG AND 100 YDS WIDE. |
| May 25, 6:40 PM CDT | TORNADO | 2 W Birta, AR | SOME TREES AND POWER LINES WERE BLOWN DOWN...ALONG WITH SOME DAMAGE TO A HOME AND OUT BUILDINGS. SOME CHICKEN HOUSES WERE DAMAGED...ONE OF WHICH WAS DESTROYED. TORNADO WAS 1.9 MILES LONG AND 250 YDS WIDE. |
| May 25, 6:40 PM CDT | TORNADO | 3 Se Ola, AR | CONFIRMED TORNADO ON THE GROUND 3 MILES SOUTHEAST OF OLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
479
WFUS54 KLZK 252326
TORLZK
ARC105-115-149-260000-
/O.NEW.KLZK.TO.W.0016.150525T2326Z-150526T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN PERRY COUNTY IN CENTRAL ARKANSAS...
SOUTH CENTRAL POPE COUNTY IN CENTRAL ARKANSAS...
NORTHEASTERN YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL 700 PM CDT
* AT 624 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR NIMROD LAKE...AND MOVING NORTH AT 25 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
PETIT JEAN RIVER WMA... OLA...
NIMROD LAKE... LAKE DARDANELLE STATE PARK...
GALLA CREEK WMA... DARDANELLE... CARDEN BOTTOMS...
PONTOON... MT GEORGE... FOURCHE JUNCTION...
CENTERVILLE... CARTER COVE PARK... CARDEN POINT PARK...
BIRTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3526 9323 3518 9293 3511 9299 3510 9303
3507 9303 3489 9319 3492 9330
TIME...MOT...LOC 2326Z 202DEG 23KT 3494 9319
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
622 follow-up statements
550
WWUS54 KLZK 252337
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT MON MAY 25 2015
ARC105-115-149-260000-
/O.CON.KLZK.TO.W.0016.000000T0000Z-150526T0000Z/
PERRY AR-POPE AR-YELL AR-
637 PM CDT MON MAY 25 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN YELL...SOUTH
CENTRAL POPE AND WEST CENTRAL PERRY COUNTIES UNTIL 700 PM CDT...
AT 635 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR NIMROD LAKE...AND MOVING NORTH AT 20 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
PETIT JEAN RIVER WMA... OLA...
NIMROD LAKE... LAKE DARDANELLE STATE PARK...
GALLA CREEK WMA... DARDANELLE... CARDEN BOTTOMS...
PONTOON... MT GEORGE... FOURCHE JUNCTION...
CENTERVILLE... CARTER COVE PARK... CARDEN POINT PARK...
BIRTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3526 9323 3518 9293 3511 9299 3510 9303
3507 9303 3495 9317 3496 9327
TIME...MOT...LOC 2338Z 184DEG 18KT 3500 9319
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
62834
WWUS54 KLZK 252339
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT MON MAY 25 2015
ARC105-115-149-260000-
/O.CON.KLZK.TO.W.0016.000000T0000Z-150526T0000Z/
PERRY AR-POPE AR-YELL AR-
639 PM CDT MON MAY 25 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN YELL...SOUTH
CENTRAL POPE AND WEST CENTRAL PERRY COUNTIES UNTIL 700 PM CDT...
AT 638 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR OLA...AND MOVING
NORTH AT 25 MPH.
HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
PETIT JEAN RIVER WMA... OLA...
NIMROD LAKE... LAKE DARDANELLE STATE PARK...
GALLA CREEK WMA... DARDANELLE... CARDEN BOTTOMS...
PONTOON... MT GEORGE... FOURCHE JUNCTION...
CENTERVILLE... CARTER COVE PARK... CARDEN POINT PARK...
BIRTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3526 9323 3518 9293 3511 9299 3510 9303
3507 9303 3495 9317 3496 9327
TIME...MOT...LOC 2339Z 190DEG 21KT 3501 9318
TORNADO...OBSERVED
HAIL...1.50IN
$$
62What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 25, 2:50 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 25, 2:50 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT MON MAY 25 2015 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT UPPER WAVE ROTATING AROUND THE BASE OF A 500 MB OVER THE HIGH PLAINS WILL CONTINUE TO PUSH SEVERE CONVECTION FROM TEXAS AND OKLAHOMA INTO ARKANSAS LATER THIS AFTERNOON AND INTO THE EVENING HOURS. SOME STORMS WILL BE SEVERE...WITH WINDS AND HAIL THE PRIMARY CONCERN. HOWEVER...WITH BACKING WINDS AHEAD OF THE CONVECTION... LOW LEVEL SHEAR WILL BE ENOUGH TO SUPPORT A TORNADO RISK. THE HIGHEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BEFORE 06Z... THOUGH NOT NON-EXISTENT AFTERWARD. HEAVY RAINFALL CONTINUES TO BE A CONCERN WITH ANY STRONGER STORMS. WHILE SOUNDING DATA SHOWS RELATIVELY LOW PRECIPITABLE WATER...ALL LEVELS WILL CONTINUE TO MOISTEN UP AS THE CONVECTION APPROACHES. AND...GIVEN THE EXTREMELY SATURATED GROUND IN PLACES...IT WILL NOT TAKE MUCH TO CAUSE PROBLEMS. SHOWERS/STORMS SHOULD WANE AFTER MIDNIGHT. HOWEVER...ADDITIONAL CONVECTION MAY FIRE DURING THE MORNING TUESDAY...PARTICULARLY OVER THE EAST AS ANOTHER UPPER SYSTEM MOVES THROUGH IN THE MEAN FLOW. ACTIVE AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM...AS UPPER FLOW WAVERS BETWEEN QUASI-ZONAL AND SOUTHWESTERLY. && .LONG TERM...FRIDAY THROUGH MONDAY AN UPPER RIDGE WILL BE OVER THE SOUTHEAST U.S. TO BEGIN THE LONG TERM PERIOD...WITH AN UPPER LOW OVER THE ROCKIES. THE UPPER LOW WILL DRIFT INTO THE PLAINS SATURDAY AND STALL THERE UNTIL MOVING EAST ON MONDAY. THE UPPER RIDGE WILL SHIFT SLIGHTLY TO THE EAST FOR SUNDAY AND MONDAY. A COLD FRONT WILL DEVELOP IN THE PLAINS FRIDAY AND SHOULD MOVE INTO NORTHWEST ARKANSAS BY LATE SATURDAY OR EARLY SUNDAY. THIS FRONT IS EXPECTED TO SLOWLY MOVE SOUTHEAST ACROSS THE STATE SUNDAY AND MONDAY. SOUTHWEST FLOW ALOFT WILL KEEP MOISTURE STREAMING OVER ARKANSAS. AS A RESULT SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 79 66 83 / 80 70 30 40 CAMDEN AR 69 85 69 85 / 90 50 40 40 HARRISON AR 64 79 63 80 / 80 30 40 40 HOT SPRINGS AR 68 83 68 84 / 90 40 40 40 LITTLE ROCK AR 69 82 69 85 / 90 50 30 40 MONTICELLO AR 70 82 69 85 / 90 80 30 40 MOUNT IDA AR 67 81 67 83 / 90 40 40 40 MOUNTAIN HOME AR 65 80 65 81 / 80 50 30 40 NEWPORT AR 69 79 67 83 / 80 80 20 40 PINE BLUFF AR 69 82 69 85 / 90 60 30 40 RUSSELLVILLE AR 67 82 67 84 / 90 40 40 40 SEARCY AR 68 81 67 84 / 80 60 30 40 STUTTGART AR 69 81 68 84 / 80 70 30 40 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, May 25, 5:45 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 545 AM CDT MON MAY 25 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 545 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE NATURAL STATE THROUGH TONIGHT. ANOTHER IN A SERIES OF UPPER LEVEL STORM SYSTEMS WILL AFFECT THE STATE FROM THE SOUTHWEST LATER TODAY AND TONIGHT...BRINGING A NEW ROUND OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS. DUE TO THE RECENT HEAVY RAINFALL...IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING...AS WELL AS INCREASE THE LEVELS OF AREA RIVERS. ARKANSANS ARE REMINDED TO MONITOR THE LATEST FORECASTS THE NEXT FEW DAYS CONCERNING THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH MUCH OF THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE. A FEW STRONG OR SEVERE STORMS CANNOT BE RULED OUT AS WELL EACH AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Special weather statement, May 25, 4:52 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 452 PM CDT MON MAY 25 2015 ARZ037-038-041-252220- MONTGOMERY AR-SCOTT AR-YELL AR- 452 PM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 515 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MAULDIN...OR NEAR MT IDA...MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MT IDA... ODEN... MUDDY CREEK WMA... MAULDIN... SIMS... PENCIL BLUFF... HURRICANE GROVE... GIBBS... CHULA... CEDAR CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3483 9392 3485 9354 3452 9354 3450 9373 TIME...MOT...LOC 2152Z 166DEG 29KT 3459 9368 226
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:31 PM CDT | River Flood Warning | LZK | Yell | 3 days |
| May 25, 4:52 PM CDT | Special Weather Statement | LZK | Montgomery | 28 min |
| May 25, 5:08 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 37 min |
| May 25, 5:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 28 min |
| May 25, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 59 min |
| May 25, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 51 min |
| May 25, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 46 min |
| May 25, 5:54 PM CDT | Tornado Warning | LZK | Polk | 36 min |
| May 25, 6:03 PM CDT | Tornado Warning | LZK | Perry, Yell | 27 min |
| May 25, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 10 min |
| May 25, 6:09 PM CDT | Tornado Warning | LZK | Logan, Scott | 36 min |
| May 25, 6:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Pike, Scott, Yell | 58 min |
| May 25, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 54 min |
| May 25, 6:45 PM CDT | Tornado Warning | LZK | Logan, Yell | 30 min |
| May 25, 6:47 PM CDT | Tornado Warning | LZK | Pope, Yell | 43 min |
| May 25, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 55 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.